New with symptoms

Hi all, thanks for all of these post on here, it serves as the best source of information out there. And my goodness, some of you have suffered for years, and for that, I am sorry, but also applaud you for your ability to keep on fighting. What has been happening with me is that I go to bed, and within 45 minutes I start getting the tingling, electrical pulses in my arms, shoulders, chest. I have to sit up, or get up and walk around for these sensations to abate, but within minutes after getting back in bed, it all starts again. So it is up and down all night long, and finally around 5am or so I can get 2-3 hours of sleep. Fortunately I am retired, but I am a zombie during the day. My doctor prescribed Trazodone (sp) and Melatonin, but the side affects of drowsiness are terrible, and the effectiveness is not that good. I have two knees that need to be replaced, but BMI issues and up and down A1c numbers have made my medical team reluctant to do the replacements. The hydrocodon is the best medication that will eventually ease these symptoms, but then I run out about a week and a half before next refill, because the use at night, plus daily consumption. And of course you don't want to be relying on that. But I guess that is why I am here. For some help from all of you as to what are the best ways to get sleep, and to ease the symptoms. Thank you In advance for any help, and for all of you struggling with this, I wish you the best of luck.

8 Replies

  • Hi ! Isn't that the worst feeling to have the sensation of electricity running through you .. ??

    Now this might seem crazy but I swear when I use the computer and get a big dose of EMF from wifi , tv , phone and laptop my RLS is a lot worse and when I hold a device my hands and arms close to it start burning like fire ants have attacked me .. I know .. Sounds so weird !

    I hope you get relief


  • I have been on Metformin and statins for at least 10 years now ; my RLS/RBS began in January. My doctor put me on antidepressants at that tme, and after about 3 weeks this crazy thing began. I asked to get off the antidepressants, and it took about two weeks to complete that process. But ever since I have episodes of the RLS/RBS. By that I mean it is not every night, but will come in 1 to 2 week bouts. Maybe a week or two of way lesser symptoms, but then 1 to 2 weeks of the unbearable stuff. Oh, I almost forgot; when I first complained about this to my doctor {did not know if it was RLS/RBS} she put me on Trazedone and meletonin. I hate the Trazedone, and after reading about Meletonin on this site, stopped it.

  • Thank you again for your insights. I just sent off an email to my doctor, telling her of the more frequent episodes. I am going on the 4th week straight of suffering each night from this darn RLS, averaging 2-4 hrs of sleep per night. I am going to go a week without the statins (I told the doc this) to see if indeed that medication is something that triggers this.

  • It's a brutal trial and error isn't it .. I have learned a lot from this site though and the websites are good . It gives me something to read when I'm up at night ! Good luck to you ! Thank you ❤️

  • Have you started any meds from your doctor or OTC recently. ? As you are new with symptoms, something you have taken could have set it off.

    Look at the treatment page on this website It has lists of meds to take for RLS and lists of what to avoid which can make RLS worse.

    Weight has nothing to do with RLS. People have RLS if they are over weight or skinny.

  • I know way more skinny RLSer's than I do overweight ones after 20 years of talking to people with RLS. yes, food satisfies the dopamine receptors, but I know I am certainly not overweight and half my people look anorexic, so overeating is not their thing, or their "cause" of RLS.

  • Many find Melatonin will worsen their RLS so I would try knocking that off and seeing if you get any improvement. Pipps x

  • I am on Hydrocodone too. It's the only thing that has worked for me. I have run out of my prescription about a week early as well, and I'm not sure what to do. This week is going to be hell

You may also like...